MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 3.2MM GUIIDE PIN SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. INTERTAN 3.2MM GUIIDE PIN SLEEVE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674532
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation, an intertan 3.2mm guide pin sleeve would not slide in intertan sleeve.Surgery was completed with a surgical delay greater than 30 min, using a smith and nephew back up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used treatment, was returned for evaluation.A visual inspection of the returned devices confirms normal signs of wear and usage.There are some scratches, burrs and gouges on the device.A functional evaluation was conducted and the drill sleeve was not able to target correctly with the mating device confirming the stated failure.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 3.2MM GUIIDE PIN SLEEVE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12472142
Report Number1020279-2021-06868
Device Sequence Number3392503
Product Code HSB
UDI-Device Identifier00885556389348
UDI-Public00885556389348
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674532
Device Catalogue Number71674532
Device Lot Number19MM09182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1